MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU300
Medical Device Problem Codes Break (1069); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4, and a5: unknown; requested but not provided.Section b3: date of event: unknown; requested but not provided.The best estimate date is prior to (b)(6) 2024.Section d4: model number: unknown; requested but not provided.Section d4: serial number: unknown; requested but not provided.Section d4: catalog number: a complete catalog number is unknown, as the serial number was not provided.Section d4: expiration date: unknown, as the serial number was not provided.Section d4: unique identifier (udi) number: unknown, as the serial number was not provided.Section d6a: if implanted, give date: not applicable, as there is no indication that the lens was implanted.Section d6b: if explanted, give date: not applicable, as there is no indication that the lens was implanted.Section h3 - other (81): the device was not returned for evaluation and the serial number for this device is unknown/not provided; therefore, no further product investigation can be performed.Should any further relevant information become available a supplemental medwatch will be filed.Section h4: device manufacture date: unknown, as the serial number was not provided.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that three johnson and johnson intraocular lenses (iols) did not work right.No further information was provided.This report is to capture the third lens event.Separate reports will be submitted to capture the first and second lens event.
 
Additional Manufacturer Narrative
Additional information: through follow-up, it was reported that the lens would not deploy and insert correctly.It is also noted that the patient moved upon insertion and a second lens was used.The lens was fully inserted in the left eye and then removed and replaced during the same procedure.No incision enlargement or vitrectomy was required.The patient did not seek medical attention or was prescribed any medications outside of the standard of care.There was a 10-minute delay in procedure.Event date was (b)(6) 2024.The patient was discharged.The device model and serial number, patient gender, date of birth and age, race, weight, and the surgeon¿s name and phone number were also provided.No further information was provided.Correction: based on the additional information received, there is no indication that the lens was damaged, as initially reported, therefore, section h6: medical device problem code 1069 ¿ break, is no longer applicable.Based on the additional information received, multiple fields are being corrected from what was reported on the initial report.Therefore, this supplemental report is capturing this new and corrected information.The following fields have been updated/corrected accordingly: section a2: date of birth: (b)(6) 1945.Section a2: age: 78 years.Section a3: gender: female.Section a4: patient weight: 166 pounds.Section a5: ethnicity: not hispanic/latino.Section a5: race: white.Section b3: date of event: (b)(6)2024.Section d1: brand name: tecnis iol.Section d4: model number: zcu300.Section d4: catalog number: zcu300u215.Section d4: serial number: (b)(6).Section d4: expiration date: jul 18, 2026.Section d4: unique identifier (udi) number: (b)(4).Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d11: concomitant medical product: 1mtec30, cm36311 section e1: title: dr.(b)(6).Section e1: first name: (b)(6).Section e1: last name: (b)(6).Section e1: phone number: (b)(6).Section e2: health professional?: yes.Section e3: occupation: physician.Section h3: evaluated by manufacturer: yes.Section h4: device manufacture date: jul 18, 2021.Section h6: health effect - impact code 4631 ¿ more complex surgery.Section h6: health effect - impact code 4632 ¿ prolonged surgery.Section h6: health effect - clinical code 4582 ¿ no clinical signs, symptoms or conditions.Section h6: medical device problem code 4009 ¿ ejection problem.Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed, and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no similar complaints for this production order number have been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18784689
Report Number3012236936-2024-00492
Device Sequence Number8344387
Product Code HQL
UDI-Device Identifier05050474660182
UDI-Public(01)05050474660182(17)260718
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2026
Device Model NumberZCU300
Device Catalogue NumberZCU300U215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30, CM36311
Patient Age78 YR
Patient SexFemale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite